• Español
  • Join Now
Make an appointment:
Specialty
(i.e. Dermatologists)
Location

What happens if you are on prednisone and have to get dentures?

I have been on prednisone for over 10 years and now I have to get dentures. I know when you are on steriods the healing process is longer. Please advise.
This is a question to discuss with your dentist. You are definitely correct that prednisone and other steroid medications like prednisone do have the effect of delaying the body's natural healing process. This is usually more of a problem with large surgeries and not such much of a problem with small procedures such as having teeth pulled. However, this exact effect will depend on how much prednisone you are taking and for how long you have been taking it. Therefore, I strongly recommend that, before the procedure, you make sure to talk to your dentist about the fact that you are on prednisone. You should also mention any other medications that you are taking and any medical problems that you have. This information will help your dentist decide what the potential risks associated with the teeth extractions will be and, based on this, they will be able to help you decide how to proceed. I suspect that a small chronic dose of prednisone will not prevent having the extractions but, if there are many extractions to perform, your dentist may decide to perform them in stages to give plenty of time for recovery and healing. Set up an appointment with your dentist at your earliest convenience to get your questions answered, and good luck!
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under ZocDoc’s Terms of Service.

Nearby Dentists

Other Dentists